MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013466-200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery with moderate calcification.A 4.0 x 200 mm armada 18 percutaneous transluminal angioplasty (pta) balloon catheter was advanced to the lesion with no resistance.The balloon of the pta balloon catheter ruptured on the first inflation at 14 atmospheres.An additional unspecified armada pta balloon catheter was used to successfully dilate the lesion.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Visual, functional and scanning electron microscopy inspections were performed and the reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported balloon rupture.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7856338
Report Number2024168-2018-06960
Device Sequence Number1431433
Product Code LIT
UDI-Device Identifier08717648208027
UDI-Public08717648208027
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number1013466-200
Device Lot Number6072641
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/22/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1